MENTOR TEXAS MENTOR SMOOTH ROUND HIGH PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Catalog Number |
3503310 |
| Medical Device Problem Codes |
Material Rupture (1546); Use of Device Problem (1670)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
05/02/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 43-year-old asian female patient underwent a breast augmentation revision with a 310cc mentor smooth round high profile saline breast prosthesis and experienced a deflation on the left side post-operatively, which was diagnosed with a physical exam.As a result, the patient underwent explantation on (b)(6) 2025.It was also reported that the patient had a previous surgical intervention, post-operatively, to raise the position of the breast.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On june 05, 2025, mentor received additional information regarding the reported surgical intervention the patient had.The surgical intervention to raise the left breast was reported to be on (b)(6) 2025.It was also reported that the breast prosthesis was explanted and re-implanted.This is considered user error and, as such, code a23 (use of device problem) has been added in section h6-medical device problem code.On july 02, 2025, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On july 07, 2025, the evaluation for the device was completed.Device evaluation summary: during visual evaluation no apparent damage or visual anomalies were observed on the returned device.Leak testing was performed, according to mentor procedure, and it identified a three (3) tears measuring approximately; tear (a) 0.7 cm on posterior view, tear (b) 0.5 cm & tear (c) 0.6 cm on anterior view.Microscopic examination was performed on the edges of the ruptures, and parallel striations were found in the whole area of the tear a.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.The cause of the tear b & c could not be determinate.As the authorization form for examination was not received, the product evaluation lab could not reach a conclusion regarding the specific nature of the ruptures.The evaluation was limited to non-destructive testing.Therefore, thickness measurement was not performed.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.Based on the information currently available, microscopic examination of the tear (a) indicates that the implant could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures.Regarding to tears (b) & (c), the instructions for use contain the following caution: causes of deflation of saline implants include but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.Per mentor instructions for use (ifu), these devices are for single use only and should not be re-implanted.Re-use includes a risk of infection (microbial as well as viruses and transmissible agents) as well as immune responses.The sterility of the device can no longer be guaranteed.Therefore, these devices were used in an off-label manner.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).